CSN Login
Members Online: 12

Liver concerns

isaiah4031
Posts: 243
Joined: Jun 2001

Just received word from my doc that my liver enzymes are more elevated. He wants me to go to a liver specialist. Said that it might be a "fatty" liver. I don't know if that is good or bad at this point, but this is the first time he mentioned the specialist. Funny, the first thing I think about is some type of terminal liver disease and praying that I am healthy for my daughter's wedding next May. Any thoughts on the liver thing? My doc says if I loose weight that should help...only problem with that is that that is a problem I've battled all my life. I'm not sure I know how to loose weight...plus the Tamoxifen doesn't help in that area either. Any info in these areas would be appreciated. I continue to hold you all up in prayer. I may not know exactly where the path I am on is headed, but I know whose hand I'm holding. Have a blessed day...
Love, Jayne

bdean
Posts: 262
Joined: Feb 2001

Dear Jayne:
I know personally the hand you are holding, because it is the same one I hold to dearly.
I don't know much about the liver except there can be a multitude of problems that are not fatal! After all several of the spots on mine turned out to be cysts rather than tumors. The chemo destroyed the tumors but didn't touch the cysts. My doctor says most folks in my age group might have one and never know it because they are harmless. It takes a specialist to identify these problems. You will probably be told to cut out as much red meat as possible and be careful about any drugs you might be taking that could interfere with the liver. The cholesterol drugs sometimes can damage the liver.
A wise lady told me the best way to loose weight was to limit the number of times I bend my elbow each day!
You will be in my prayers - let us know what you find out.
Love and hugs, Brenda

shirlann
Posts: 235
Joined: Oct 2001

Hi, Jayne, I will hold positive thoughts that the liver thing is nothing. So many things look like something and are not. I am 67 and have also battled and lost 20 times the weight game. I go again to Weight Watchers, it is the cheapest and I like it because it allows you to eat at fast food places. All the restaurants (main ones) are listed in a book you buy and you can choose things that work. Now, I am going back on Wednesday, if you want, call your local chapter, join with a credit card, and start with me. We can do it together. They use a point system that seems a little confusing at first, but is really easy. You journal each day and I lost 22 pounds in 6 months the last time around. Then my oldest son had a heart attack and I felt if I gained weight it would help him! Sigh, so if you want to do this, it is the cheapest system, you eat your own food, and it also is slow, but we must be careful not to crash diet, that is not good for our immune systems. so slow and steady is what we are after. I'm on Paxil and that has not helped my weight at all. Love you dear sister, Gentle hugs, shirlann

grandma
Posts: 162
Joined: Feb 2002

Hi Jayne, I will pray with you that your liver prob is nothing serious.
I also have a weight promlem. I weigh 167 and am 5 ft.2 and was big busted, now thats one sided, and looks awful. I have a prostheses (SPELLING?????) it is hot and heavy and only wear it when i leave the house.oh yeah, I'm still bald too!!!
I have put on a few lbs. and have Asthma and want to lose ,it but I just keep piling them on. some of it has to do with nerves and water retension(spelling??) And to top it all off, I am starting Tamoxifen next week.
did it make you gain that much? and do you think that a 20* chance it will work for you, is worth it?
LOVE, HUGS AND PRAYERS---Flo

isaiah4031
Posts: 243
Joined: Jun 2001

Hi Flo,
It is easy for me to blame the meds, chemo, etc for my weight problems, but the bottom line is that I am an overeater...(boo hoo) I have been told that Tamoxifen can cause weight gain, but honestly, I don't think it is to blame in my case. I think a 20% chance is worth it. I think a 5% chance is worth it. If I can have more years with my family and friends, doing whatever the Lord would have me do, but that means that I'm going to be fatter, I would still take the meds and do all the stuff to fight the cancer. I may have some valleys to walk through, but I'm never alone. WIthout God, I would be lost. So, Yes, it is worth it to me. Hang in there. Maybe we can be a little support group within a support group for all of us struggling with our weight.
Love, Jayne

grandma
Posts: 162
Joined: Feb 2002

Jayne, thanks for the pep talk, and am going to give it my best shot to hang in there and do all I can to fight this beast, just need to be reminded sometimes. I think I am a stress eater, and a support group sounds great.
Without GOD I would be very much lost. HE is my strength.
LOVE, HUGS AND PRAYERS---Flo

maud
Posts: 183
Joined: Nov 2001

Hi Jayne,
I will be praying that there is nothing wrong with your liver.We do know who holds our hand and he is in complete control.May our Lord give you a peace and comfort that only he can give. I will be away for awhile but I will check in with you when I get back.
God Bless
Debbie

inkblot
Posts: 705
Joined: Jul 2001

Hi Jayne:

According to my dr.and everything I've read and researched, some degree of "fatty liver" is quite common following chemo. They don't really understand why this is. Another of those "we don't know why" side effects. My dr. says that it seldom ever progresses or becomes a problem. Soooo, I'm hoping that what's going on with you is just this common thing and will be nothing to worry about. That's about all I know about it...hope it's helpful.

I've a good friend who has had ovarian cancer as well as breast cancer and she's also on Tamoxifen (she started taking it about 7 months ago after her breast surgery) She began going to Weight Watcher's about 3 months ago and she's been able to lose about 15 pounds!!! Maybe one of those types of program's would be helpful to you also? I haven't any personal experience to share but she's certainly done well with it. May be worth a try? I know other's who have lost weight by eating 5 or 6 small meals a day, which helps the stomach shrink, so one becomes uncomfortable eating bigger meals. Just thought I'd throw that tidbit in...maybe someone else knows more about it and can share details.

Warm hugs.

Love, light and laughter,
Ink

isaiah4031
Posts: 243
Joined: Jun 2001

Thanks so much for the reassurance and encouraging words. They mean so much to me! I didn't know that the words "small" and "meal" could go together (ha ha)Seriously, I am trying that now per the direction of my sister. She has become my "accountability partner." I am blessed to have her...she has been with me and my husband every step of the way through this, and so many other things. Anyway, I am so grateful for the advice and encouragement. Again, it means the world to me. God bless you and keep you.
Love, Jayne

gloria928
Posts: 2
Joined: Aug 2002

I am also a breast cancer survivor, with the cancer going to my liver last November. I truly hope that what your doctor says is true, and it is just a "fatty" liver. The tamoxifen didn't work for me, as my doctor says or the cancer would not of spread. I was put on weekly taxoter treatments for 6 months and am now for the first time in 3 1/2 years in total remission. I have also had a weight problem all my life. But recently I have found that if eat a little something every 4 hours or so (not to much of the good stuff) and do a little more walking since I can't do much more because of problems with some of my joints, I find that i have been losing weight. My metabolism seems to up more since my stomach doesnt seem to think that it doesnt need to store food any more. Give it a try I hope it might work for you to. God bless

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network